Alert archive / Ohio / River Flood Warnings in 2015

River Flood Warning 13, NWS Wilmington, OH

March 13, 2015Adams County, Ohio

NWS Wilmington, OH issued this river flood warning at Mar 13, 2015, 11:10 PM EDT for Adams County, Ohio. It took effect at Mar 14, 2015, 12:42 AM EDT. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
Mar 13, 2015, 11:10 PM EDT (03:10 UTC)
In effect from
Mar 14, 2015, 12:42 AM EDT
Expired
Mar 14, 2015, 11:25 PM EDT
In force
23 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Minor

County Adams County, OH

The radar

The Cincinnati radar (KILN), 78 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio Brush Creek near West Union (WUNO1). The gauge peaked at 17.16 ft at Mar 14, 2015, 5:00 PM EDT.

actionminormoderate102003/1403/1503/16
Action stage
11 ft
Minor stage
16 ft
Moderate stage
24 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03237500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

328 
WGUS41 KILN 140310
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1110 PM EDT FRI MAR 13 2015

...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...

  Ohio Brush Creek above West Union

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive your car through flooded roadways. The 
water depth may be deeper than it appears.


Stay tuned to developments by listening to noaa weatherAll Hazards 
radio.

&&

OHC001-141510-
/O.NEW.KILN.FL.W.0013.150314T0442Z-150315T0325Z/
/WUNO1.1.ER.150314T0442Z.150314T1800Z.150314T2125Z.NO/
1110 PM EDT FRI MAR 13 2015

The National Weather Service in Wilmington has issued a 

* Flood Warning for 
  The Ohio Brush Creek above West Union
* until Saturday evening.
* At 10 PM the stage was 10.8 feet.
* Minor flooding is forecast.
* Flood stage is 15 feet.
* The river will rise above flood stage after midnight tonight and 
  continue to rise to near 17.8 feet by early Saturday afternoon. The 
  river will fall below flood stage by Saturday afternoon.
* At stages near 16.0 feet, Flooding of lowland areas continues.  A few 
  inches of water is over the creek side lanes of low-lying county roads
  near the creek close to Lawshee.
  

&&

LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
      3875 8349                       

$$
6 follow-up statements
948 
WGUS81 KILN 140526
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
126 AM EDT SAT MAR 14 2015

...The Flood Warning continues for the following rivers...

  Ohio Brush Creek above West Union

OHC001-141326-
/O.EXT.KILN.FL.W.0013.000000T0000Z-150315T0252Z/
/WUNO1.1.ER.150314T0457Z.150314T1200Z.150314T2052Z.NO/
126 AM EDT SAT MAR 14 2015

The Flood Warning continues for
  The Ohio Brush Creek above West Union
* until this evening.
* At 1 AM the stage was 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 15 feet.
* The river will continue rising to near 17 feet early this morning. 
  The river will fall below flood stage by early this evening.
* At stages near 17.5 feet...high water on some low-lying county
  roads is about one foot deep...especially near and south of
  Lawshee. Some roadways are closed or impassible due
  to high water.

&&

LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
      3875 8349                       

$$

HATZOS
949 
WGUS81 KILN 141135
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
735 AM EDT SAT MAR 14 2015

...The Flood Warning continues for the following rivers...
  Ohio Brush Creek above West Union

OHC001-141935-
/O.CON.KILN.FL.W.0013.000000T0000Z-150315T0252Z/
/WUNO1.1.ER.150314T0457Z.150314T1200Z.150314T2052Z.NO/
735 AM EDT SAT MAR 14 2015

The Flood Warning continues for
  The Ohio Brush Creek above West Union
* until this evening.
* At 7 AM the stage was 15.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15 feet.
* The river will continue rising to near 17.0 feet by this morning. The 
  river will fall below flood stage late this afternoon.
* At stages near 17.5 feet, High water on some low-lying county roads is
  about one foot deep, especially near and south of Lawshee.  Some 
  roadways are closed or impassible due to high water.
  

&&

LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
      3875 8349                       

$$
560 
WGUS81 KILN 141528
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1128 AM EDT SAT MAR 14 2015

...The Flood Warning continues for the following rivers...

  Ohio Brush Creek above West Union

OHC001-142328-
/O.EXT.KILN.FL.W.0013.000000T0000Z-150315T0015Z/
/WUNO1.1.ER.150314T0457Z.150314T0845Z.150314T1815Z.NO/
1128 AM EDT SAT MAR 14 2015

The Flood Warning continues for
  The Ohio Brush Creek above West Union
* Until mid-afternoon.
* At 11 AM the stage was 15.0 feet.
* Minor flooding is forecast.
* Flood stage is 15 feet.
* The river will rise to just over 15 feet early this afternoon before
  falling below flood stage flood stage later this afternoon.
* At stages near 15.0 feet, Flooding of mainly lowland areas occurs in 
  Adams County near Ohio Brush Creek.
  

&&

LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
      3875 8349                       

$$
572 
WGUS81 KILN 141750
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
150 PM EDT SAT MAR 14 2015

...The Flood Warning continues for the following rivers...
  Ohio Brush Creek above West Union

OHC001-150015-
/O.CON.KILN.FL.W.0013.000000T0000Z-150315T0015Z/
/WUNO1.1.ER.150314T0457Z.150314T0845Z.150314T1815Z.NO/
150 PM EDT SAT MAR 14 2015

The Flood Warning continues for
  The Ohio Brush Creek above West Union
* until this evening.
* At 1 PM the stage was 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15 feet.
* The river will continue to fall to below flood stage by this 
  afternoon.
* At stages near 16.0 feet, Flooding of lowland areas continues.  A few 
  inches of water is over the creek side lanes of low-lying county roads
  near the creek close to Lawshee.
  

&&

LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
      3875 8349                       

$$
492 
WGUS81 KILN 142301
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
701 PM EDT SAT MAR 14 2015

...The Flood Warning continues for the following rivers...

  Ohio Brush Creek above West Union

OHC001-150701-
/O.EXT.KILN.FL.W.0013.000000T0000Z-150315T0746Z/
/WUNO1.1.ER.150314T0457Z.150314T2100Z.150315T0146Z.NO/
701 PM EDT SAT MAR 14 2015

...Flooding now expected to continue until late tonight... 
The Flood Warning continues for
  The Ohio Brush Creek above West Union
* until late tonight.
* At 6 PM the stage was 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15 feet.
* The river has crested and will continue to fall to below flood stage 
  by later tonight.
* At stages near 17.5 feet, high water on some low-lying county roads is
  about one foot deep, especially near and south of Lawshee.  Some 
  roadways are closed or impassible due to high water.
  

&&

LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
      3875 8349                       

$$
536 
WGUS81 KILN 150209
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1009 PM EDT SAT MAR 14 2015

...The Flood Warning is cancelled for the following rivers...

  Ohio Brush Creek above West Union

OHC001-150239-
/O.CAN.KILN.FL.W.0013.000000T0000Z-150315T0746Z/
/WUNO1.1.ER.150314T0457Z.150314T2100Z.150315T0006Z.NO/
1009 PM EDT SAT MAR 14 2015

The Flood Warning is cancelled for
  The Ohio Brush Creek above West Union
* At 9 PM the stage was 13.4 feet.
* The river fell below flood stage this evening.
* Flood stage is 15 feet.
* The river will continue to fall to 6.3 feet by Monday morning.
* At stages near 15.0 feet, Flooding of mainly lowland areas occurs in 
  Adams County near Ohio Brush Creek.
  

&&

LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
      3875 8349                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Mar 13, 9:59 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Mar 13, 9:59 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
959 PM EDT FRI MAR 13 2015

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL APPROACH SOUTHERN OHIO TONIGHT AND
ALLOW THE RAIN TO CONTINUE ACROSS THE AREA. RAIN WILL FINALLY COME
TO AN END LATE SATURDAY MORNING INTO EARLY SATURDAY AFTERNOON.
HIGH PRESSURE WILL THEN MOVE INTO THE AREA LATE SATURDAY ALLOWING
FOR PLEASANT CONDITIONS THROUGH MONDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SPLIT MID LEVEL FLOW THE THE OHIO VALLEY UNDER THE INFLUENCE OF
MOIST SRN STREAM SOUTHERLY FLOW. THIS RAIN EVENT LOOKS TO COME
IN TWO WAVES. THE INITIAL WAVE ASSOCIATED WITH 40-45 KT LOW LEVEL
JET LED TO WIDESPREAD RAIN THIS AFTN INTO THE EARLY EVENING. AXIS
OF MODERATE RAIN FELL ALONG THE AXIS OF THE OHIO RIVER WITH
RAINFALL TOTALS OF 1 TO 1.8 INCHES OBSERVED.

AREA IN A GENERAL LULL WITH LIGHT PRECIPITATION FALLING ACRS THE AREA.
SECOND WAVE OF ENHANCED RAIN EXPECTED TO DEVELOP OVERNIGHT
ASSOCIATED WITH 45-50 KT LOW LEVEL JET. PW/S RUNNING AROUND 1.3
INCHES WHICH IS 275 PERCENT OF NORMAL OR GREATER. GFS ENSEMBLE SOLNS
SHOW THIS PW PLUME TO BE MORE THAN 3 STD ABOVE NORMAL. THIS MOISTURE
RICH ENVIRONMENT...COMBINED WITH WET ANTECEDENT CONDITIONS WILL
LEAD TO FAVORABLE CONDITIONS FOR FLOODING.

ADDITIONAL RAINFALL AROUND ONE INCH WITH LOCALLY HIGHER AMOUNTS
WILL BE POSSIBLE. QUESTION REVOLVES AROUND THE EXACT PLACEMENT OF
THIS SECOND HEAVY RAIN AXIS. FORCING AND MESOSCALE MODEL SOLN/S
SUGGEST THAT THIS NEXT AXIS WILL BE DISPLACED A LITTLE SOUTH OF
TODAY/S INITIAL AXIS. WILL HAVE TO SEE HOW THIS PLAYS OUT. WILL
CONTINUE CURRENT FLOOD WATCH. RUNOFF FROM THIS RAINFALL ALONG WITH
ROUTED WATER WILL CAUSE THE OHIO RIVER AT CINCINNATI TO REACH
MODERATE FLOODING.

TEMPERATURES OVERNIGHT WILL REMAIN QUASI-STEADY FROM THE MID 40S
TO THE LOWER 50S.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
A COLD FRONT WILL THEN MOVE THROUGH THE AREA TOMORROW WITH DRIER
AIR  WORKING INTO THE AREA BEHIND IT (PWATS FALL FROM 1.30" TO
0.35"). RAIN WILL SLOWLY COME TO AN END FROM NORTHWEST TO
SOUTHEAST. THE HIGH RES NCEP WRF HAS PERFORMED FAIRLY WELL OVER
THE LAST TWO DAYS AND IT SHOWS RAIN CLEARING THE CINCINNATI AREA
AROUND 2 PM. A POTENT SHORTWAVE WILL THEN DIVE SOUTH SATURDAY
AFTERNOON AND CUT OFF AS IT MOVES ACROSS MICHIGAN. HIGH PRESSURE
WILL FILTER IN BEHIND ALLOWING FOR LOW TEMPERATURES SUNDAY AND MONDAY
MORNINGS TO BE IN THE 30S.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
DECENT SOUTHERLY FLOW ON MONDAY WILL ALLOW TEMPERATURES TO BE WELL
ABOVE NORMAL.  HIGH TEMPERATURES ARE EXPECTED TO BE IN THE UPPER 60S
TO AROUND 70.  A COLD FRONT WILL MOVE THROUGH MONDAY NIGHT INTO
TUESDAY MORNING.  MOISTURE IS LIMITED WITH THIS FEATURE AND MODELS
HAVE TRENDED DRIER WITH THIS SYSTEM.  DUE TO THIS HAVE LIMITED
PRECIPITATION CHANCES TO A SLIGHT CHANCE.

HIGH PRESSURE AND COOLER CONDITIONS WILL WORK INTO THE REGION ON
TUESDAY.  DRY CONDITIONS WILL REMAIN ACROSS THE AREA THROUGH
WEDNESDAY NIGHT.  MODELS DIVERGE FOR THURSDAY INTO FRIDAY.  THERE
HAS BEEN QUITE A BIT OF RUN TO RUN VARIABILITY FOR THIS TIME FRAME.
DUE TO THIS WENT WITH A DRIER SOLUTION FOR NOW UNTIL A MORE
PRONOUNCED SIGNAL DEVELOPS.

&&

.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
MOIST SOUTHERLY FLOW TO CONTINUE TO FEED NORTH INTO THE OHIO
VALLEY RESULTING IN A BROAD AREA OF RAIN. THIS RAIN WILL CONTINUE
OVERNIGHT INTO SATURDAY MORNING. CIGS WILL CONTINUE TO LOWER WITH
IFR CIGS AND VSBYS EXPECTED OVERNIGHT. PCPN SHOULD BECOME MORE
SHOWERY LATE TONIGHT INTO SATURDAY MORNING AS A COLD FRONT MOVES
INTO THE AREA. EXPECT CIGS TO IMPROVE TO MVFR BY LATE MORNING AND
VFR BY LATE AFTN.

SE WINDS AT 10 KTS OR LESS WILL VEER TO THE SW OVERNIGHT AND THEN
SHIFT TO NW WITH THE PASSAGE OF A COLD FRONT EARLY SATURDAY.

OUTLOOK...MVFR CEILINGS MAY PERSIST THROUGH SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR OHZ070>074-077>082-
     088.
KY...FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR KYZ089>100.
IN...FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR INZ066-073>075-080.

&&

SYNOPSIS...HAINES
NEAR TERM...HAINES/AR
SHORT TERM...HAINES
LONG TERM...NOVAK
AVIATION...AR
Hazardous weather outlook, Mar 13, 3:37 PM EDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
337 PM EDT FRI MAR 13 2015

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-141945-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-
337 PM EDT FRI MAR 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

RAIN IS FORECASTED TO CONTINUE TONIGHT INTO SATURDAY MORNING. PERIODS
OF MODERATE RAIN MAY OCCUR. THE PROLONGED RAINFALL COMBINED WITH
MOIST SOIL CONDITIONS MAY LEAD TO A HEIGHTENED RISK OF LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

RAIN WILL END EARLY SATURDAY AFTERNOON AS A COLD FRONT PUSHES
SOUTHEAST THROUGH THE REGION. TOTAL RAINFALL AMOUNTS OF ONE TO
TWO INCHES IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT THEIR RAINFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE IN WILMINGTON.

INZ066-073>075-080-KYZ089>100-OHZ070>074-077>082-088-141945-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-
ADAMS-PIKE-SCIOTO-
337 PM EDT FRI MAR 13 2015

...FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

RAIN IS FORECASTED TO CONTINUE TONIGHT INTO SATURDAY MORNING. PERIODS
OF MODERATE RAIN MAY OCCUR. THE PROLONGED RAINFALL COMBINED WITH
MOIST SOIL CONDITIONS WILL LEAD TO A HEIGHTENED RISK OF LOCALIZED
FLOODING.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

RAIN WILL END EARLY SATURDAY AFTERNOON AS A COLD FRONT PUSHES
SOUTHEAST THROUGH THE REGION. TOTAL RAINFALL AMOUNTS OF ONE TO
TWO INCHES IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT THEIR RAINFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE IN WILMINGTON.

In the hours before

Local storm report, Mar 13, 7:11 PM EDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
711 PM EDT FRI MAR 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HEAVY RAIN       3 S RIBOLT              38.53N 83.52W
03/13/2015  M1.00 INCH       LEWIS              KY   TRAINED SPOTTER

&&

ALANR

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 3:48 AM EDTAreal Flood AdvisoryILNClermont, Hamilton9 hr
Mar 14, 12:13 PM EDTAreal Flood AdvisoryILNClermont, Hamilton6 hr
Mar 14, 3:35 PM EDTRiver Flood WarningILNPickaway50 hr
Mar 14, 3:35 PM EDTRiver Flood WarningILNPike, Scioto56 hr

Nearby

River Flood Warnings in Ohio, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.